Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 30, NWS Des Moines, IA

April 25, 20084 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 25, 2008, 3:47 AM CDT for 4 counties in Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 3:47 AM CDT (08:47 UTC)
Expired
Apr 25, 2008, 4:30 AM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Clarke County, IA, Lucas County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 62 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 4:09 AM CDTHAIL 16 W Lacona, IAQUARTER HAIL IN TYLER WHICH IS 6 W AND 1 N OF LACONA
Apr 25, 4:17 AM CDTHAIL 111 Sse Indianola, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 12:07 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1577 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 250847
SVRDMX
IAC039-117-125-181-250930-
/O.NEW.KDMX.SV.W.0030.080425T0847Z-080425T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 430 AM CDT.

* AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF WOODBURN...OR 34 MILES SOUTH OF DES MOINES...AND
  MOVING NORTHEAST AT 43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILO AND LACONA BY 410 AM CDT...
  SANDYVILLE AND 9 MILES NORTHWEST OF MELCHER-DALLAS BY 420 AM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 38 AND 40.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4139 9336 4117 9313 4099 9366 4110 9382
TIME...MOT...LOC 0847Z 230DEG 38KT 4111 9368

$$

KINNEY
3 follow-up statements
000 
WWUS53 KDMX 250917
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
417 AM CDT FRI APR 25 2008

IAC039-117-125-181-250930-
/O.CON.KDMX.SV.W.0030.000000T0000Z-080425T0930Z/
LUCAS IA-CLARKE IA-MARION IA-WARREN IA-
417 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN WARREN...SOUTHWESTERN MARION...NORTHEASTERN CLARKE
AND NORTHWESTERN LUCAS COUNTIES...

AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILO...OR 24 MILES SOUTHEAST OF DES MOINES...MOVING
NORTHEAST AT 44 MPH.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 38 AND 40.

THIS STORM HAS PRODUCED HAIL UP TO NICKEL SIZE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4139 9336 4117 9313 4099 9366 4110 9382
TIME...MOT...LOC 0917Z 230DEG 38KT 4129 9336

$$

KINNEY
000 
WWUS53 KDMX 250920
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT FRI APR 25 2008

IAC039-250929-
/O.CAN.KDMX.SV.W.0030.000000T0000Z-080425T0930Z/
CLARKE IA-
419 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS
CANCELLED...

AT 416 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4111 9357 4116 9357 4116 9362 4121 9365
      4123 9361 4139 9336 4117 9313 4104 9352
TIME...MOT...LOC 0919Z 230DEG 38KT 4130 9334

$$

IAC117-125-181-250930-
/O.CON.KDMX.SV.W.0030.000000T0000Z-080425T0930Z/
LUCAS IA-MARION IA-WARREN IA-
419 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN WARREN...SOUTHWESTERN MARION AND NORTHWESTERN LUCAS
COUNTIES...

AT 416 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MILO...OR 24 MILES SOUTHEAST OF DES
MOINES...MOVING NORTHEAST AT 44 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

THIS STORM PRODUCED QUARTER SIZE HAIL AT HIGHWAY 65 AND TYLER STREET 
IN WARREN COUNTY AROUND 4:15 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4111 9357 4116 9357 4116 9362 4121 9365
      4123 9361 4139 9336 4117 9313 4104 9352
TIME...MOT...LOC 0919Z 230DEG 38KT 4130 9334

$$

KINNEY
000 
WWUS53 KDMX 250934
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 AM CDT FRI APR 25 2008

IAC117-125-181-250944-
/O.EXP.KDMX.SV.W.0030.000000T0000Z-080425T0930Z/
LUCAS IA-MARION IA-WARREN IA-
434 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN...
SOUTHWESTERN MARION AND NORTHWESTERN LUCAS COUNTIES HAS EXPIRED...

AT 430 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4111 9357 4116 9357 4116 9362 4121 9365
      4123 9361 4139 9336 4117 9313 4104 9352
TIME...MOT...LOC 0920Z 230DEG 38KT 4131 9333

$$

MOYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:24 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 25, 2:24 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT FRI APR 25 2008

.SHORT TERM /TODAY/...
STRONG LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT TO MOVE
OVER THE AREA TODAY. AS OF 2 AM...THE SFC LOW WAS IN CENTRAL
KANSAS AND POISED TO MOVE NORTHEAST ALONG FRONTAL BOUNDARY
EXTENDING NORTHEAST THROUGH WESTERN IOWA AND SOUTHEAST MINNESOTA.
WARM AND MOIST AIRMASS AHEAD OF THE LOW ACROSS MUCH OF CENTRAL AND
EASTERN IOWA...BUT ALREADY COOLING OFF TO THE NW WITH KEST ALREADY
DOWN TO 43 DEGREES AND A NORTH WIND GUSTING TO 35 MPH. EARLIER CONVECTIVE
COMPLEX EXITING NORTHEAST IOWA...BUT A LARGER MCS MOVING INTO SW
IOWA WITH MANY WARNINGS BEING ISSUED UPSTREAM. SVR TSTM THREAT
WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN IA AS MUCAPES
REMAIN AROUND 1000 J/KG AND BULK SHEAR SUPPORTIVE OF STORM
ORGANIZATION. SFC LOW WILL MOVE RAPIDLY INTO NRN IA BY MIDDAY WITH
COLD FRONT SWEEPING EAST...AND LIKELY OUT OF CENTRAL IA BY MID
AFTERNOON. THUNDERSTORMS WILL CONTINUE AHEAD OF SFC LOW AND COLD
FRONT...BUT DRY SLOT WILL MOVE RAPIDLY UP THROUGH CENTRAL IA
DURING THE MORNING. DEFORMATION ZONE RAIN WILL OCCUR OVER NW IA
WHERE TEMPERATURES WILL BE FALLING INTO THE 30S. WILL HAVE TO
WATCH THIS AREA CAREFULLY FOR THE POTENTIAL OF LIGHT SNOW
ACCUMULATIONS. OTHERWISE...TEMPERATURES WILL FALL DRAMATICALLY
BEHIND THE COLD FRONT WITH SOME PLACES IN CENTRAL IA SOME 20
DEGREES COLDER AT SUPPER TIME THAN AT BREAKFAST TODAY. WINDS WILL
ALSO PICK UP BEHIND THE FRONT AND COULD BE FLIRTING WITH ADVISORY
CRITERIA. FLASH FLOOD THREAT STILL THERE AS LONG AS THUNDERSTORMS
IN THE FORECAST...THOUGH THE NW EXTENT OF THE WATCH MAY NOT HAVE
THE BEST CHANCES FOR REALIZING FLOODING.

.LONG TERM /TONIGHT-THURSDAY/...
WILL DEAL WITH SOME WRAP AROUND PRECIP ACROSS THE NORTH EARLY
TONIGHT...WHICH WILL LIKELY FALL AS SNOW. BUT...WITH ONLY LIGHT
QPF EXPECTED...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT. TREND IN
THE FORECAST WAS TO COOL TEMPS A BIT MORE OVER THE WEEKEND AND
INCREASE POPS FOR SATURDAY NIGHT. MODELS CONTINUE TO COME FARTHER
SOUTH WITH UPPER LEVEL SHORTWAVE AND A BIT STRONGER ON THE SFC
CYCLONGENESIS SOMEWHERE IN THE VICINTY OF NORTHERN MISSOURI. MODEL
CROSS SECTIONS PRETTY EMPHATIC WITH STRONG LIFT OVER CENTAL AND
SOUTHERN IA IN DEF ZONE. THIS HAS ME A BIT WORRIED WITH MUCH OF
THE SOUNDINGS BELOW ZERO UNTIL THE VERY LOWEST 25 TO 50 MB. WILL
CONTINUE TO ERR ON THE SIDE OF CLIMATOLOGY AND KEEP PRECIP MAINLY
LIQUID. BUT THIS DOES BEAR WATCHING. SUNDAY WILL BE THE COOLEST DAY IN
THE WAKE OF THIS SYSTEM WITH TEMPS 15 TO 20 DEGREES BELOW
NORMAL...AND THE POTENTIAL FOR SCATTERED SHOWERS...AND POSSIBLY
SOME THUNDER AND GRAUPEL. MADE NO CHANGES AND DID NOT HAVE A
CHANCE TO LOOK AT MUCH BEYOND MONDAY.

&&

.AVIATION...25/06Z
THUNDERSTORMS WILL CONTINUE BE THE MAIN PROBLEM THIS FORECAST
PACKAGE WITH ONGOING THUNDER IN AREA OF CONVERGENCE ACROSS CENTRAL
IOWA NOW...AND EXPECTED STRONG WAVE TO IMPACT THE AREA BY THROUGH
MUCH OF THE MORNING HOURS FRI. HAVE INCREASED THUNDER NORTH/WEST
AND NORTHEAST THIS EVENING WITH INCREASED THUNDER FOR THE LATE
OVERNIGHT AND MORNING HOURS FROM 07Z THROUGH 16Z. GIVEN THE SCOPE
OF CONVECTION EXPECTED...CIGS/VSBYS SHOULD FALL TO IFR OR LIFR
WITH HEAVIER AREAS OF RAINFALL/THUNDER/WIND. PERIOD OF DELAYS VERY
PSBL FROM 08Z THROUGH 14Z AS LARGE MCS CROSSES THE AREA WITH LIFR
CONDITIONS AT TIMES. EXPECT CIGS TO COME UP AFT 18Z MOST AREAS TO
MVFR WITH -SHRA LESSENING WITH TIME. OVERALL...IMPROVEMENT BY LATE
IN PERIOD AS NW SFC WINDS SCOUR OUT LLVL MOISTURE AND CLOUD COVER.
CONDITIONS LOOKING BETTER BY 26/03Z./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-
POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

PUBLIC...MOYER
AVIATION...REV
Hazardous weather outlook, Apr 24, 9:34 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT THU APR 24 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-260245-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
934 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AND WILL BECOME MORE
WIDESPREAD WITH HEAVY RAINFALL OVERNIGHT. THESE STORMS MAY BE MORE
SIGNIFICANT WITH A GREATER POTENTIAL FOR HEAVY RAINFALL...THERE IS
A SLIGT RISK OF SEVERE WEATHER IN THE FORM OF HAIL OR BRIEF STRONG
WINDS.

WIDESPREAD ADDITIONAL HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE
IS EXPECTED. LOCALIZED 3 INCH AMOUNTS ARE EXPECTED. THIS WILL CAUSE
SOME AREAS OF FLOODING ALONG WITH SUBSTANTIAL RISES ALONG AREA
RIVERS AND STREAMS....ALONG WITH LOCALLY HEAVY RAINS AND POSSIBLY
LOCALIZED FLOODING AND FLASH FLOODING ARE POSSIBLE OVERNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. LOCALLY HEAVY
RAINFALL REMAINS POSSIBLE THROUGH FRIDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY
RAIN AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED.

REV

In the hours before

Local storm report, Apr 24, 10:23 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TORNADO          4 N BANCROFT            43.35N 94.22W
04/24/2008                   KOSSUTH            IA   LAW ENFORCEMENT

            NEAR INTERSECTION OF HWY 169 AND 410TH. REPORTED BY
            MINNESOTA DEPUTY DRIVING THROUGH KOSSUTH COUNTY.

0624 PM     HAIL             3 WNW LU VERNE          42.94N 94.13W
04/24/2008  E0.75 INCH       KOSSUTH            IA   TRAINED SPOTTER

0701 PM     HAIL             10 NW AUDUBON AIRPORT   41.79N 95.08W
04/24/2008  E0.88 INCH       AUDUBON            IA   TRAINED SPOTTER

0717 PM     HAIL             4 S GRAY                41.79N 95.00W
04/24/2008  E0.75 INCH       AUDUBON            IA   FIRE DEPT/RESCUE

            NEAR THE INTERSECTION OF 150TH AND FALCON

0825 PM     HAIL             JEFFERSON               42.02N 94.38W
04/24/2008  E0.88 INCH       GREENE             IA   LAW ENFORCEMENT

            DELAYED REPORT OF NICKEL SIZE HAIL IN JEFFERSON.

0900 PM     TSTM WND GST     6 W IOWA FALLS          42.52N 93.38W
04/24/2008  E60.00 MPH       HARDIN             IA   TRAINED SPOTTER

&&

BF
Local storm report, Apr 24, 10:36 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             SSW DOWS                42.65N 93.50W
04/24/2008  E1.75 INCH       WRIGHT             IA   EMERGENCY MNGR

&&

BF
Local storm report, Apr 24, 10:37 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             S MANLY                 43.28N 93.20W
04/24/2008  E0.88 INCH       WORTH              IA   EMERGENCY MNGR

&&

BF
Local storm report, Apr 24, 11:23 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             1 E CLARKSVILLE         42.78N 92.64W
04/24/2008  E0.88 INCH       BUTLER             IA   BROADCAST MEDIA

&&

CCOGIL
Local storm report, Apr 24, 11:27 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     2 NNE WATERLOO          42.52N 92.34W
04/24/2008                   BLACK HAWK         IA   BROADCAST MEDIA

            DAMAGE TO POLE SHED.

&&

CCOGIL
Local storm report, Apr 25, 12:11 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      WAVERLY                 42.73N 92.47W
04/24/2008                   BREMER             IA   LAW ENFORCEMENT

            ROADS WASHED OUT IN VARIOUS LOCATIONS IN THE COUNTY.

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene, Guthrie55 min
Apr 24, 8:16 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright44 min
Apr 24, 8:29 PM CDTSevere Thunderstorm WarningDMXBoone, Greene35 min
Apr 24, 8:35 PM CDTTornado WarningDMXFranklin, Hamilton, Hardin, Wright40 min
Apr 24, 8:47 PM CDTSevere Thunderstorm WarningDMXBoone, Greene18 min
Apr 24, 9:07 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin38 min
Apr 24, 9:17 PM CDTAreal Flood AdvisoryDMXBremer, Butler, Franklin3 hr
Apr 24, 10:56 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 1:59 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 2:16 AM CDTRiver Flood WarningDMXBoone, Webster5 days
Apr 25, 2:18 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor42 min
Apr 25, 2:23 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth32 hr
Apr 25, 2:32 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass43 min
Apr 25, 2:38 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
Apr 25, 2:41 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Apr 25, 3:00 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison, Union45 min
Apr 25, 3:19 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren41 min
Apr 25, 3:53 AM CDTSevere Thunderstorm WarningDMXMarion, Polk, Warren52 min
Apr 25, 4:25 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion50 min
Apr 25, 4:42 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Apr 25, 4:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello40 min
Apr 25, 4:59 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek46 min
Apr 25, 5:06 AM CDTFlash Flood WarningDMXBremer, Butler, Franklin, Grundy, Hardin6 hr
Apr 25, 6:51 AM CDTRiver Flood WarningDMXMarshall3 days
Apr 25, 7:03 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
Apr 25, 7:09 AM CDTRiver Flood WarningDMXHamilton, Webster14 hr
Apr 25, 7:17 AM CDTRiver Flood WarningDMXBlack Hawk, Butler6 days
Apr 25, 7:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler61 hr
Apr 25, 7:27 AM CDTRiver Flood WarningDMXBlack Hawk6 days
Apr 25, 7:51 AM CDTRiver Flood WarningDMXDallas13 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk27 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk13 hr
Apr 25, 7:58 AM CDTRiver Flood WarningDMXMadison, Warren26 hr
Apr 25, 8:06 AM CDTRiver Flood WarningDMXMahaska5 days
Apr 25, 10:01 AM CDTAreal Flood WarningDMXTama12 hr
Apr 25, 10:58 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more12 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer23 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXDallas, Polk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXHumboldt10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk, Story28 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXJasper9 hr
Apr 25, 3:08 PM CDTRiver Flood WarningDMXStory5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.